Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 89, NWS Lincoln, IL

April 22, 2025Knox County, Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2025, 4:22 PM CDT for Knox County, Peoria County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2025, 4:22 PM CDT (21:22 UTC)
Expired
Apr 22, 2025, 5:00 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, IL, Peoria County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS53 KILX 222122
SVRILX
ILC095-143-222200-
/O.NEW.KILX.SV.W.0089.250422T2122Z-250422T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
422 PM CDT Tue Apr 22 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Knox County in west central Illinois...
  West central Peoria County in central Illinois...

* Until 500 PM CDT.

* At 421 PM CDT, a severe thunderstorm was located just north of 
  Farmington, or 11 miles north of Canton, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Elmwood and Yates City around 425 PM CDT.
  Trivoli around 430 PM CDT.

This includes Interstate 74 between mile markers 73 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4087 8985 4070 8979 4071 9007 4075 9007
TIME...MOT...LOC 2121Z 252DEG 15KT 4073 9000 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
2 follow-up statements
464 
WWUS53 KILX 222136
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
436 PM CDT Tue Apr 22 2025

ILC095-222145-
/O.CAN.KILX.SV.W.0089.000000T0000Z-250422T2200Z/
Knox-
436 PM CDT Tue Apr 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998
TIME...MOT...LOC 2135Z 246DEG 16KT 4072 8995 

$$

ILC143-222200-
/O.CON.KILX.SV.W.0089.000000T0000Z-250422T2200Z/
Peoria-
436 PM CDT Tue Apr 22 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL PEORIA COUNTY...

At 435 PM CDT, a severe thunderstorm was located east of Farmington, 
or 12 miles northeast of Canton, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Peoria County.

This includes Interstate 74 between mile markers 74 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998
TIME...MOT...LOC 2135Z 246DEG 16KT 4072 8995 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
383 
WWUS53 KILX 222158
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
458 PM CDT Tue Apr 22 2025

ILC143-222208-
/O.EXP.KILX.SV.W.0089.000000T0000Z-250422T2200Z/
Peoria-
458 PM CDT Tue Apr 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PEORIA COUNTY
WILL EXPIRE AT 500 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, heavy rain is still possible with
this thunderstorm.

&&

LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998
TIME...MOT...LOC 2158Z 252DEG 15KT 4075 8984 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:32 PM CDT, 1 hour 50 minutes earlier. Its key messages:

  • There is a marginal risk (level 1 of 5) for severe thunderstorms late this afternoon into the evening north of a Rushville to Bloomington line. The primary hazards are hail and damaging wind gusts (5% chance within 25 miles).
  • Above normal temperatures will prevail through the remainder of the week. Expect afternoon highs around 80 degrees Wednesday and Thursday.&&
Area forecast discussion, Apr 22, 2:32 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
232 PM CDT Tue Apr 22 2025

.KEY MESSAGES...

- There is a marginal risk (level 1 of 5) for severe thunderstorms
  late this afternoon into the evening north of a Rushville to
  Bloomington line. The primary hazards are hail and damaging wind
  gusts (5% chance within 25 miles).

- Above normal temperatures will prevail through the remainder of
  the week. Expect afternoon highs around 80 degrees Wednesday and
  Thursday.&&

.DISCUSSION...
Issued at 228 PM CDT Tue Apr 22 2025

This afternoon, a broad frontal zone lies from southeastern
Wisconsin back across northern Illinois and into west central
Illinois. Near the front, temps in the lower to mid 70s and dew
points pooling in the mid 50s are contributing to MLCAPE of 1000-
1250 J/kg with little convective inhibition. Scattered showers and
storms are expected to continue to percolate within the frontal
trough through late this evening. A few of the stronger storms
could become severe with damaging wind gusts and one inch hail the
primary concerns.

Quasi-stationary frontal boundary will gradually begin to lift
back north Wednesday to near the IL/WI state line and will serve
as the focus for additional showers and storms. Weak instability
near the front will taper off to less than 100 J/kg by the I-74
corridor. Lack of instability further south and well displaced
from the forcing, central Illinois should be dry through the
afternoon and evening. Temperatures will warm to around 80 degrees
area-wide Wednesday afternoon.

Conditions Thursday will be similar to Wednesday with a dry start
to the day and temperatures warming to around 80 degrees. A
shortwave trough lifting from the Central Plains will cross the
mid Mississippi Valley Thursday evening with accompanying showers
and storms approaching from the west. Any convection will be
outrunning the stronger instability to our west so should be in a
weakening phase with a severe threat not apparent.

More widespread showers and storms are expected Friday as synoptic
scale forcing increases across the region. Aloft, coupled jet
streaks will be in place with the northern stream over the Great
Lakes and the southern stream over the southern Plains. The right
entrance region of the former and the left exit region of the
latter will be located over the mid Mississippi Valley and Midwest
Friday. In addition, another shortwave trough will dig across the
mid Mississippi Valley early Friday evening. Weak instability
with MLCAPE generally less than 500 J/kg and suboptimal deep layer
shear of 20-25kt will limit any severe threat with convection
Friday afternoon and evening.

Behind Friday's departing wave, high pressure will build south
from the Canadian Prairies across the Midwest over the weekend.
Temps briefly moderate Saturday with highs back down in the mid to
upper 60s in the northerly flow. Ridge axis shifts to our east
Sunday allowing temps to rebound back into the 70s on the return
of southerly flow. Expect the weekend to be dry under the
influence of the ridge.

More active weather returns early next week though details remain
a bit unsure at this distance due to differences in the strength
and timing of low pressure lifting across the Upper Midwest. A
trailing cold front will eventually pass through central Illinois.
If diurnal timing is favorable with passage of this system, and
given the magnitude of the low and favorable low level
trajectories allowing a return of Gulf moisture into the region,
wouldn't rule out a severe weather threat. NBM joint probabilities
for SBCAPE greater than 500 J/kg and 30 kts of bulk shear peak
around 60 percent for western portions of the area Monday evening
and again area-wide Tuesday afternoon. Timing details will have to
be ironed out in the upcoming days as this system comes into
better focus.

Deubelbeiss

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1250 PM CDT Tue Apr 22 2025

A couple ill-defined frontal boundaries sprawled across Iowa and
northern Illinois today have resulted in scattered showers and
thunderstorms, which are expected to drift into our area as they
percolate this afternoon. Lack of strong winds aloft and marginal
instability suggest these storms will be rather capricious,
evolving along their own outflow boundaries and moving relatively
slowly. In addition, as individual storms collapse, they'll be
capable of generating gusty outflow winds due to dry low levels
and high cloud bases around FL060 to FL080. The terminal of
greatest concern will be PIA, while BMI may also be impacted this
evening.

In the warm sector ahead of these storms, winds veering from
south-southeast to south-southwest this afternoon may gust to 20
kt or higher at times. VFR conditions will be predominant
everywhere, though in any storms at PIA and BMI brief visibility
drops into the IFR category may occur. Overnight, winds will ease
and storms dissipate, though lingering isolated showers may linger
into Wednesday morning.

Bumgardner

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 22, 2:35 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
235 PM CDT Tue Apr 22 2025

ILZ027>031-036>038-040-041-231100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-
235 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are expected through mid
evening, along and northwest of a Rushville to Bloomington line. A
few of these thunderstorms may be strong or briefly severe in areas
northwest of the Illinois River. Damaging winds and possibly some
hail will be possible along with cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An isolated thunderstorm is possible northwest of Peoria during
Wednesday afternoon. Scattered thunderstorms are expected across the
area Thursday night and Friday. The severe weather risk appears low
at this time. More thunderstorms are possible Sunday night and
Monday. It is too soon to determine if these thunderstorms will be
severe. Lightning is a hazard with any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 10 pm, mainly
along and north of a Macomb to Pekin to Pontiac line.

Expected storm motion is toward the east around 30 mph.

ILZ042>057-061-231100-
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
235 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms are expected Thursday night and Friday. The
severe weather risk appears low at this time. More thunderstorms are
possible Sunday night and Monday. It is too soon to determine
if these thunderstorms will be severe. Lightning is a hazard with
any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ062-063-066>068-071>073-231100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
235 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Minor flooding will continue on the Little Wabash River near Clay
City. Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The minor flooding on the Little Wabash River should subside around
sunset on Thursday.

Scattered thunderstorms are expected Thursday night and Friday. The
severe weather risk appears low at this time. More thunderstorms are
possible Sunday night and Monday. It is too soon to determine
if these thunderstorms will be severe. Lightning is a hazard with
any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

07

In the hours before

Special weather statement, Apr 22, 4:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
411 PM CDT Tue Apr 22 2025

ILZ027-029-036-222145-
Peoria-Knox-Fulton-
411 PM CDT Tue Apr 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FULTON...
SOUTHEASTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES THROUGH 445 PM
CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmington, or 10 miles north of Canton, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elmwood, Trivoli, Farmington, Yates City, and Middle Grove.

This includes Interstate 74 between mile markers 68 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4066 9012 4073 9015 4089 8994 4061 8985
TIME...MOT...LOC 2110Z 252DEG 15KT 4072 9006

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:11 PM CDTSpecial Weather StatementILXPeoria34 min
Apr 22, 5:10 PM CDTSpecial Weather StatementILXPeoria35 min
Apr 22, 5:57 PM CDTSpecial Weather StatementILXTazewell48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.